Alabama, 2005Funnel Cloud in Alabama, September 25, 2005
September 25, 2005 · NWS BMX · 1 event in 1 county or zone
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Sep 25, 2:11 AM CST, 10 hours 25 minutes earlier.
Area forecast discussion, Sep 25, 2:11 AM CST, 10 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
311 AM CDT SUN SEP 25 2005
.SHORT TERM...(TODAY THROUGH WEDNESDAY)
GFS HAS PROVEN TO BE THE MODEL OF CHOICE ONCE AGAIN WITH ITS
HANDLING OF TROPICAL SYSTEMS. EVEN THOUGH PRECIP FIELDS HAVE BEEN
OVERDONE IN EASTERN ALABAMA...ITS HANDS DOWN MUCH BETTER THAN THE
VIRTUALLY DRY ETA. TEMPERATURES ARE ANOTHER STORY...NONE OF THE
GUIDANCE EVEN HINTED AT HIGHS IN THE 90S YESTERDAY. FEEL READINGS
WILL BE MUCH COOLER TODAY DUE TO INCREASED PRECIP...BUT STILL
STAYED ON THE WARM SIDE OF GUIDANCE.
SOME LOCATIONS IN NORTHERN AND WESTERN ALABAMA COULD SEE ISOLATED
TORNADOES...BUT STILL FEEL THE THREAT IS MINIMAL. FORECAST
SOUNDINGS INDICATE AROUND 30 DEGREES OF DIRECTIONAL SHEER...AND
ONLY AROUND 10 KNOTS OF EFFECTIVE SPEED SHEER. HEAVY RAIN WILL
LIKELY POST THE GREATER THREAT. TRAINING OF CELLS COULD RESULT IN
UPWARDS OF TWO INCHES LOCALLY.
THE REMNANTS OF RITA WILL BE PICKED UP BY THE WESTERLYS AS A
SHORTWAVE MOVES ACROSS THE ROCKIES. IT SHOULD BE EVOLVING INTO A
EXTRA TROPICAL SYSTEM BY THE TIME IT TRAVERSES CENTRAL ALABAMA.
RAIN IS EXPECTED TO CONTINUE THROUGH MONDAY. A COLD FRONT WILL
MOVE THROUGH MONDAY NIGHT OR EARLY TUESDAY FOLLOWED BY HIGH
PRESSURE BUILDING IN FROM THE WEST. SUBSIDENCE SHOULD PREVAIL ON
TUESDAY AND WEDNESDAY RESULTING IN PRETTY TYPICAL FILL LIKE
CONDITIONS IN CENTRAL ALABAMA.
.LONG TERM...(THURSDAY THROUGH SATURDAY)...SURFACE HIGH PRESSURE
BUILDS INTO AND ACROSS THE AREA THURSDAY AND FRIDAY..THEN SHIFTS
EAST OF THE AREA ON SATURDAY. NORTHERLY LOW LEVEL FLOW WILL ALLOW
COOLER AND DRIER AIR TO OVERSPREAD THE AREA. LOOKS LIKE NEW
GUIDANCE MAY BE A LITTLE TOO COOL AND WILL TREND CLOSER TO NEAR
NORMAL LEVELS. EXPECT HIGH TEMPERATURES IN THE 80 TO 85 DEGREE
RANGE AND OVERNIGHT LOWS MAINLY UPPER 50S TO LOWER 60S.
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 84 72 82 65 / 40 50 60 20
ANNISTON 85 72 82 67 / 40 50 60 20
BIRMINGHAM 84 73 84 66 / 70 70 60 10
TUSCALOOSA 84 74 85 66 / 90 80 50 10
CALERA 84 72 85 66 / 70 70 60 20
AUBURN 85 71 84 69 / 30 40 60 30
MONTGOMERY 88 73 85 69 / 60 60 60 20
TROY 86 72 85 70 / 60 60 60 30
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
&&
12/SIRMON
Hazardous weather outlook, Sep 25, 10:00 AM CST, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1100 AM CDT SUN SEP 25 2005
ALZ011>015-017>050-261040-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1100 AM CDT SUN SEP 25 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
...RISK OF DAMAGING WINDS...INCLUDING TORNADOES...POSSIBLE FOR
ENTIRE REGION THROUGH 9 PM TONIGHT...
.DAY ONE...(TODAY AND TONIGHT).
THUNDERSTORMS WILL BE ON THE INCREASE ACROSS THE ENTIRE REGION
THROUGH SUNSET...WITH THE THREAT OF TORNADOES AND HEAVY RAIN. THE
TORNADO THREAT SHOULD DIMINISH AFTER 9 PM. IN ADDITION...VERY HEAVY
RAIN AND WIND GUSTS UP TO 40 MPH IN NON-TORNADIC SHOWERS WILL ALSO
OCCUR.
LINES OF THUNDERSTORMS IN EASTERN MISSISSIPPI WILL REACH THE ALABAMA
BORDER BY NOON...AND CONTINUE TO MOVE EASTWARD ACROSS THE STATE
DURING THE AFTERNOON. IN ADDITION...SEVERE THUNDERSTORMS WILL ALSO
DEVELOP AHEAD OF THE LINES OF THUNDERSTORMS.
THESE THUNDERSTORMS WILL LIKELY ROTATE DUE TO THE STRONG WINDSHEAR
ALOFT FROM THE REMNANTS OF HURRICANE RITA. NOT ALL STORMS WILL
PRODUCE TORNADOES...BUT THERE WILL LIKELY BE NUMEROUS REPORTS OF
ROTATION AND FUNNEL CLOUDS.
FINALLY...THESE THUNDERSTORMS ARE EMBEDDED IN AREAS OF LOW
CLOUDS..AND WILL LIKELY BE MOVING QUICKLY TO THE NORTHEAST AT 40 MPH
OR GREATER. THUS...ANY TORNADOES THAT DEVELOP WILL LIKELY BE
DIFFICULT TO SEE WITH YOUR EYES...AND YOU SHOULD IMMEDIATELY TAKE
COVER IF WARNINGS ARE ISSUED.
.DAYS TWO THROUGH SEVEN...(MONDAY THROUGH SATURDAY).
A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ON MONDAY AS THE
REMAINDER OF THE UPPER SUPPORT ASSOCIATED WITH RITA...MOVES
ACROSS THE AREA. HOWEVER...NO ORGANIZED SEVERE WEATHER IS
EXPECTED.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
BE REQUIRED THIS AFTERNOON. SPOTTERS ALONG THE ALABAMA BORDER
SHOULD BE IN PLACE BY NOON...NEAR THE INTERSTATE 65 CORRIDOR BY 130
PM...AND FOR AREAS EAST OF INTERSTATE 65 AFTER 2 PM.
STEFKOVICH
Funnel Cloud, Pickens
- When
- September 25, 12:36 PM CST
- Where
- Pickens County, 5 mi NW of Palmetto
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 33.281, -88.089 (the zone’s center; the record gives no point)
A funnel cloud was spotted just northwest of the Palmetto community.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Mississippi, September 25, 20051 injured · $920,000 · F2 · 2 events
- Tornado in Mississippi, September 25, 20057 injured · $2.0 million · F1 · 1 event
- Tornado in Mississippi, September 25, 2005$480,000 · F2 · 1 event
- Rip Current in Alabama, September 25, 20051 death · 1 event
- Rip Current in Alabama, September 25, 20051 death · 1 event
- Flash Flooding in Mississippi, September 25, 2005$12 million · 9 events
- Tornado in Alabama, September 25, 20052 injured · $250,000 · F1 · 1 event
- Flash Flooding in Louisiana, September 25, 2005$1.3 million · 2 events
- Tornado in Mississippi, September 25, 2005$400,000 · F1 · 1 event
- Tornado in Mississippi, September 25, 2005$330,000 · F1 · 1 event
- Tornado in Alabama, September 25, 2005$250,000 · F1 · 1 event
- Tornado in Mississippi, September 25, 2005$220,000 · F1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471949.